Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 73, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 16, 2025, 6:59 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2025, 6:59 PM CDT (23:59 UTC)
- Expired
- Aug 16, 2025, 10:53 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
797
WGCA52 TJSJ 162359
FFWSJU
PRC021-031-033-061-127-135-137-139-170400-
/O.NEW.TJSJ.FF.W.0073.250816T2359Z-250817T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
759 PM AST Sat Aug 16 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...Bayamon...Carolina...Catano...Guaynabo...
San Juan...Toa Alta...Toa Baja y Trujillo Alto...
* Until midnight AST tonight.
* At 759 PM AST, Doppler radar indicated a line of severe
thunderstorms, associated with Erin's outer bands, producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
San Juan, Guaynabo, Bayamon, Trujillo Alto, Catano, Sabana Seca,
Carolina, Toa Alta, Toa Baja, Dorado, Corozal, Levittown, Pajaros,
Candelaria, Candelaria Arenas, Ingenio, Campanilla, San Jose,
Galateo and Santa Barbara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1848 6619 1843 6608 1842 6609 1843 6604
1847 6612 1846 6599 1841 6592 1827 6591
1831 6604 1826 6619 1833 6622 1833 6628
1837 6632 1839 6625 1845 6626 1845 6619
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ICP1 follow-up statement
157
WGCA72 TJSJ 170353
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1153 PM AST Sat Aug 16 2025
PRC021-031-033-061-127-135-137-139-170403-
/O.CAN.TJSJ.FF.W.0073.000000T0000Z-250817T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-Carolina PR-Catano PR-Guaynabo PR-San Juan PR-Toa Alta
PR-Toa Baja PR-Trujillo Alto PR-
1153 PM AST Sat Aug 16 2025
...FLASH FLOOD WARNING IS CANCELLED FOR BAYAMON, CAROLINA, CATANO,
GUAYNABO, SAN JUAN, TOA ALTA, TOA BAJA AND TRUJILLO ALTO...
The heavy rain has ended. However, additional rainbands are
expected to enter later tonight, and additional flash flood warnings
may be required.
A Flood Watch remains in effect until 800 PM AST Monday for all of
Puerto Rico and Virgin Islands.
&&
LAT...LON 1848 6619 1843 6608 1842 6609 1843 6604
1847 6612 1846 6599 1841 6592 1827 6591
1831 6604 1826 6619 1833 6622 1833 6628
1837 6632 1839 6625 1845 6626 1845 6619
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 1:17 PM CDT, 5 hours 42 minutes earlier. Its key messages:
- * A Flood Watch is in effect for the US Virgin Islands and Puerto Rico through at least Monday. * The rainbands of Major Hurricane Erin will bring showers and thunderstorms, producing periods of moderate to locally heavy rain and gusty winds across the US Virgin Islands and Puerto Rico through the rest of the weekend. Promoting an unsettled weather pattern, and continuing the risk of urban, river, and flash flooding, as well as isolated landslides across Puerto Rico and the U.S. Virgin Islands. * Swells from Erin will deteriorate seas across the Atlantic waters and Caribbean passages through late Sunday. In addition, dangerous swimming conditions, life-threating rip currents along with rough surf condtions will persist across the west, north, and east facing beaches of the islands through the rest of the weekend. * West to northwest winds today will shift from the south to southwest on Sunday and Monday, promoting hot temperatures across the northern and western portions of PR.
Area forecast discussion, Aug 16, 1:17 PM CDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
217 PM AST Sat Aug 16 2025
.KEY MESSAGES...
* A Flood Watch is in effect for the US Virgin Islands and Puerto
Rico through at least Monday.
* The rainbands of Major Hurricane Erin will bring showers and
thunderstorms, producing periods of moderate to locally heavy
rain and gusty winds across the US Virgin Islands and Puerto
Rico through the rest of the weekend. Promoting an unsettled
weather pattern, and continuing the risk of urban, river, and
flash flooding, as well as isolated landslides across Puerto
Rico and the U.S. Virgin Islands.
* Swells from Erin will deteriorate seas across the Atlantic
waters and Caribbean passages through late Sunday. In addition,
dangerous swimming conditions, life-threating rip currents along
with rough surf condtions will persist across the west, north,
and east facing beaches of the islands through the rest of the
weekend.
* West to northwest winds today will shift from the south to
southwest on Sunday and Monday, promoting hot temperatures
across the northern and western portions of PR.
&&
.SHORT TERM...This afternoon through Monday...
As of 2 PM, rainbands associated to Major Hurricane Erin left in
general between 1 and 2 inches of rainfall across portions of
northwestern and eastern Puerto Rico, and up to three quarters of
an inch in the northern U.S. Virgin Islands. Max wind gusts
reported so far were up to 29 mph in St. Thomas. Maximum
temperatures were from the upper 80s to low 90s across coastal
areas of PR, and in the mid-80s across the USVI.
Erin is now tracking west-northwest, and it is expected to
continue on this track through the rest of the short-term period.
Therefore, rainbands from Erin will continue to move at times
across portions of the islands and local waters during the next
few days. Westerly winds will gradually turn more southerly on
Sunday, and feeding bands should favor the southern and eastern
sections of PR and the USVI from tonight through Sunday morning.
The rainfall forecast remains on track, with expected rainfall
totals of 2 to 4 inches, with isolated amounts up to 6 inches
through at least Monday. Locally considerable flash and urban
flooding, along with landslides or mudslides, are possible.
The strongest winds associated to Erin will remain across the
offshore Atlantic and over portions of the Anegada Passage, mainly
tonight. However, strong gusty winds are expected with the
rainbands. In terms of temperatures, the combination of southerly
winds and higher moisture content will promote hot temperatures on
Sunday and Monday, with heat indices likely reaching heat advisory
criteria across portions of the urban and lower-elevations of
northern and western PR.
.LONG TERM...Tuesday through Saturday...
...From Prev Discussion issued at 502 AM AST Sat Aug 16 2025...
The long-term forecast remains on track, with variable conditions
for mid next week and high uncertainty by the end of the forecast
period. As Hurricane Erin continues its way into the Western
Atlantic, the wind flow is expected to remain with a southerly
component, pooling tropical moisture into the region. From the
latest model guidance, Precipitable Water (PWAT) values are likely
to remain seasonal to near-above-normal (1.70 - 1.90 inches). The
likeliest scenario would be an advective pattern with showers
affecting southern Puerto Rico and the U.S. Virgin Islands in the
morning, and afternoon convection across the interior and northern
portions of Puerto Rico. Nevertheless, previous rainfall activity
due to Hurricane Erin and saturated soils may enhance the flooding
risk across the area, particularly the interior and northern
portions of Puerto Rico. The flooding risk will remain limited to
elevated for the aforementioned areas, with a low chance of isolated
flash flooding.
The surface high pressure over the Central Atlantic should migrate
westward, promoting SE winds through Thursday. Global models
continue suggesting the arrival of an upper-level low by Wednesday,
remaining south of the CWA. The presence of this feature might
increase instability across the area, but a drier air mass filtering
into the region is likely. Due to the combination of diurnal
heating, local effects, and available low-level moisture, afternoon
convection could bring showers and isolated thunderstorms mainly
over western Puerto Rico. Rainfall accumulations are likely to
enhance ponding of water over roadways, urban areas, and poorly
drained areas, with a low chance of urban flooding.
As mentioned in the previous discussion, there was high variability
between the deterministic guidance of the GFS and the ECMWF due to
the potential of another disturbance, likely to become a tropical
cyclone, approaching the CWA. The latest guidance indicates an
increase in PWAT values to above-normal levels (mean around 2.0 -
2.2 inches), but there’s still high variability due to a lack of
consensus among models. Hence, citizens and visitors should continue
monitoring Hurricane Erin and wait a few days for models to reach an
agreement.
Due to a southerly component in the wind flow, warmer than normal
temperatures, and available moisture, heat indexes are very likely
to exceed 100 degrees Fahrenheit, and even meet Heat Advisory
Criteria. Hence, the heat risk will remain limited to elevated for
the urban and coastal areas of Puerto Rico and the U.S. Virgin
Islands, with a medium chance of elevated to significant risk on
Wednesday.
&&
.AVIATION...
(18Z TAFs)
Major Hurricane Erin will continue to bring additional rainbands
with iso TSRA across the local area during the rest of the
weekend. Mostly tempo MVFR to brief IFR conds expected with these
intermittent bands. Winds have acquire a westerly component with
wind speeds btw 10-20 kt, and a southerly component is expected
by this evening and through Sunday. Locally higher winds are
expected at TIST through the period.
&&
.MARINE...
The external bands of Hurricane Erin, producing squally weather,
will continue to increase across the local waters and passages
through Sunday. Based on the latest National Hurricane Center track
forecast, the southern portion of Erin eyewall is expected to pass
close to the northeast corner of our CWA of the marine zone AMZ711
(offshore Atlantic waters) from late this afternoon through
tonight, and it should move off to the north and away from our
Atlantic waters on Sunday.
Erin is expected to produce hazardous swell action that will
impact the Atlantic and Caribbean passages through at least early
next week. Mariners and visitors are urged to remain in port
through the weekend.
Please refer to the latest Coastal Waters Forecast (CWFSJU) and
Marine Weather Message (MWWSJU) for more information.
&&
.BEACH FORECAST...
Life-threatening rip currents and high surf conditions are
expected across the east, north, and western facing beaches of the
U.S. Virgin Islands and Puerto Rico through the rest of the
weekend. However, swells generated from Hurricane Erin will
continue to impact the northern coastline of the islands through
next week. Minor beach erosion is possible in the most vulnerable
coastal areas. Dangerous swimming conditions will persist across
all coastlines through the weekend. Unexperienced surfers and
swimmers are urged to avoid going into the water.
Please refer to the latest Coastal Hazards Message (CFWSJU) and
Surf Zone Forecast (SRFSJU) for more information.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through Monday evening for PRZ001>013.
High Rip Current Risk through late Sunday night for PRZ001-002-
005-008-010-012-013.
High Surf Advisory until 6 AM AST Monday for PRZ001-002-005-008-
012-013.
VI...Flood Watch through Monday evening for VIZ001-002.
High Rip Current Risk through late Sunday night for VIZ001-002.
High Surf Advisory until 6 AM AST Monday for VIZ001-002.
AM...Tropical Storm Warning for AMZ711.
Small Craft Advisory from 6 AM Sunday to 6 AM AST Monday for
AMZ711.
Small Craft Advisory from 4 PM this afternoon to 6 AM AST Monday
for AMZ712-716-726-733-741.
Small Craft Advisory until 6 AM AST Monday for AMZ723.
&&
SHORT TERM...DSR
LONG TERM...MNG
AVIATION...DSR
MARINE/BEACH...DSRHazardous weather outlook, Aug 16, 4:21 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 521 AM AST Sat Aug 16 2025 AMZ711>745-PRZ001>013-170930- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 521 AM AST Sat Aug 16 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across the urban and coastal locations. .Wind...Breezy to Windy conditions (23-33 kts | 26-38 mph), with the greatest risk across Vieques, Culebra and northern PR. Outdoor items could blow around or be damaged. .Marine Conditions...Hazardous conditions for small craft in areas with seas of 7 feet or higher across the Atlantic coastal waters and passages, with dangerous conditions in areas with seas of 10 feet of higher across the Atlantic Offshore Waters. Small craft should exercise caution elsewhere across the local waters. .Rip Currents...Life-threatening rip currents are likely in the surf zone, particularly across the north and east-facing beaches tonight. These life- threatening conditions are possible across the exposed beaches this evening, with isolated stronger rip currents possible elsewhere, especially near piers, jetties and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Major Hurricane Erin is forecast to move northeast of the region during the weekend, when its external bands will deteriorate local weather. The main hazard associated with it are hazardous marine and coastal conditions, excessive flooding rains and gusty winds through at least Monday. Stay informed and monitor future forecasts. Another tropical wave will move near the islands by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-170930- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 521 AM AST Sat Aug 16 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across the coastal locations. .Wind...Breezy to Windy conditions (23-33 kts | 26-38 mph). Outdoor items could blow around or be damaged. .Marine Conditions...Hazardous conditions for small craft in areas with seas of 7 feet or higher across coastal waters tonight, with dangerous conditions in areas with seas of 10 feet of higher across the Anegada Passage and Atlantic Offshore Waters this evening. Small craft should exercise caution elsewhere across the local waters. .Rip Currents...Life-threatening rip currents are likely in the surf zone. These life- threatening conditions are possible across the north and east-facing beaches this evening, with isolated stronger rip currents possible elsewhere, especially near piers, jetties and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Major Hurricane Erin is forecast to move northeast of the region during the weekend, when its external bands will deteriorate local weather. The main hazard associated with it are hazardous marine and coastal conditions, excessive flooding rains and gusty winds through at least Monday. Stay informed and monitor future forecasts. Another tropical wave will move near the islands by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, Aug 16, 6:19 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service San Juan PR
719 PM AST Sat Aug 16 2025
PRZ001-002-004>006-009-012-013-170045-
San Juan and Vicinity PR-Vieques PR-North Central PR-
Central Interior PR-Northeast PR-Western Interior PR-Culebra PR-
Eastern Interior PR-
719 PM AST Sat Aug 16 2025
...STRONG THUNDERSTORMS WILL IMPACT MUNICIPALITIES OF NORTH-CENTRAL,
NORTHEASTERN, CENTRAL INTERIOR, EASTERN INTERIOR, VIEQUES, CULEBRA,
AND THE SAN JUAN METROPOLITAN AREA THROUGH 845 PM AST...
At 715 PM AST, Doppler radar was tracking a line of strong
thunderstorm, associated with Erin's outer bands, moving inland from
the Atlantic waters at 10-15 mph.
HAZARD...Frequent lightning and wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Juan, Arecibo, Fajardo, Gurabo, Guaynabo, Canovanas, Sabana Seca,
Vega Alta, Naranjito, Humacao, Trujillo Alto, Florida, San Lorenzo,
Naguabo, Morovis, Las Piedras, Vega Baja, Ceiba, Luquillo, and
Dorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1843 6611 1847 6613 1845 6590 1836 6568
1839 6558 1827 6563 1825 6558 1823 6559
1835 6534 1832 6523 1822 6557 1815 6546
1813 6527 1808 6556 1823 6560 1812 6578
1833 6676 1848 6676 1850 6640
TIME...MOT...LOC 2315Z 285DEG 15KT 1829 6612
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ICPThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:48 AM CDT | Small Craft Advisory | JSJ | 60 hr | |
| Aug 16, 9:48 AM CDT | Tropical Storm Warning | JSJ | 27 hr | |
| Aug 16, 2:38 PM CDT | Special Marine Warning | JSJ | 112 min | |
| Aug 16, 4:52 PM CDT | Special Marine Warning | JSJ | 113 min | |
| Aug 16, 6:19 PM CDT | Special Weather Statement | JSJ | 86 min | |
| Aug 16, 6:46 PM CDT | Severe Thunderstorm Warning | JSJ | 89 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.